Friday, June 24, 2022
HomeFactsHow Often Should I Take Excedrin Migraine

How Often Should I Take Excedrin Migraine

Can I Sleep After Taking Excedrin Migraine

Treating Migraine

It may take many days for the effects of extra doses to be seen. You may experience bleeding problems or stomach irritation if you take this medicine. Alcohol and cigarettes should not be consumed together. If you experience irritation to your throat after taking this medicine, do not lie down for 30 minutes.

Does Imitrex Thin Your Blood

No, Imitrex doesnt thin your blood. It works by narrowing blood vessels in your brain.

Some people may find that blood thinners such as warfarin help relieve their migraines. However, there arent enough studies to support this usage. Blood thinners arent FDA-approved to treat migraines.

For more information on how Imitrex works in your body, see the How Imitrex works section.

Why Does Excedrin Migraine Contain Caffeine

Excedrin Migraine is an analgesic combination over-the-counter medication used to treat migraine headaches. It contains 250 mg of acetaminophen, 250 mg of aspirin , and 65 mg of caffeine per caplet or geltab. In this product, aspirin and acetaminophen are headache pain relievers and caffeine helps to enhance the pain-relieving effect of these 2 medicines.

Excedrin Migraine does not require a prescription.

You May Like: Sumatriptan And Tylenol

Should I Take The Excedrin Migraine I Currently Have At Home

We know youâre hoping to hear that itâs definitely safe to take the Excedrin® Migraine you already have, but weâd never tell you anything we werenât 100% sure of. Even though this isnât a recall, we donât have enough information to answer this.

If you have any questions or concerns about your Excedrin®, you should contact a pharmacist for specific advice.

Treating Migraine Without Medicine

How often can take excedrin migraine  Health Blog

The following non-medicine treatments may help you to prevent frequent or troublesome migraines you can use them either instead of, or as well as, medicine treatments:

  • physical therapies , especially if neck problems are thought to be contributing to your migraines its essential to seek out a therapist with specialist training in this area, however, as there have been very rare reports of stroke after spinal manipulation of the neck
  • physical exercise
  • relaxation training , which can help manage underlying problems with stress
  • cognitive behavioral therapy , a psychological therapy that teaches you to identify and challenge stress generating thoughts
  • acupuncture. If medication is unsuitable, or it doesnt help to prevent migraines, you may want to consider acupuncture.

Don’t Miss: Ibuprofen Headache Dosage

What Does The Temporary Pause In Production Of Excedrin Extra Strength And Excedrin Migraine Mean For Those Living With Migraine

Original article:

Those living with migraine may have to find an alternative over the counter treatment to Excedrin Migraine as it is discontinued until further notice.

Both caplet and gel-tablets of Excedrin Extra Strength and Excedrin Migraine will be temporarily unavailable as GlaxoSmithKline works to resolve an inconsistency in how the ingredients are weighed. The company said in a statement that the production halt is a precautionary measure and that there are no safety risks associated with either product. However, both will be temporarily off the shelves until the issue is resolved.

For people using Excedrin to relieve recurring migraine attacks, this news may be concerning. But what sounds scary, could actually be the ticket to reducing the frequency of your migraine attacks.

Why? Because taking over-the-counter or prescription medications too frequently can actually cause Medication Overuse Headache. Overstimulating the brain pathways involved in reducing pain can create a dependence on medication. Not only does overuse make the medication less effective over time, it also causes pain between attacks and may trigger more frequent attacks. Overuse may even have a hand in progressing the disease from episodic to chronic.

If you rely on these Excedrin products for relief from migraine, the American Migraine Foundation recommends you schedule an appointment with your headache specialist to determine an alternate course of treatment.

Font Size

I Get A Headache When I Read For Long Periods Is There Something I Can Do To Prevent It

Yes. Eyestrain headaches may be caused by reading in poor light or reading for long periods without a break. Technically, it’s not your eyes you are straining but the muscles around them, which are used for squinting, blinking, or reacting to a glare or dim light. To help prevent eyestrain, read in good light and take a five-minute break at least once an hour, gaze around the room periodically, and change the focus of your eyes from close to long range. See an eye care specialist since you may need corrective lenses or a change in your current lens prescription. Whenever your eyes feel strained, try this exercise: remove any lenses or glasses and turn down the lights or go to a dim room, put your hands over your eyes so your palms block out the light, look into the blackness for 30 seconds, close your eyes again, lower your hands, and open your eyes slowly.

Also Check: Pregnancy Headache Location

What Is A Migraine Headache

A migraine headache is a recurring, throbbing pain that usually affects one side of the head, but may affect both sides. Migraine sufferers describe the pain ranging from mild to searing, excruciating, stabbing, and even debilitating. Typically, the pain begins in and around the eye or temple. A migraine attack is usually accompanied by nausea, sensitivity to light and sound , and sometimes vomiting. The pain is often worsened by physical activity, such as mild exercise, bending over, or even changing position suddenly. You should see a doctor for diagnosis.

What Else Can I Do To Prevent Migraines

How to Treat Migraines & Head Colds : How to Get Rid of a Visual Migraine

While there are no sure ways to keep from having migraine headaches, here are some things that may help:

Eat regularly and do not skip meals.

  • Keep a regular sleep schedule.
  • Exercise regularly. Aerobic exercise can help reduce tension as well as keep your weight in check. Obesity can contribute to migraines.
  • Keep a migraine journal to help you learn what triggers your migraines and what treatments are most helpful.

Don’t Miss: Vestibular Migraine Natural Remedies

Who Gets Migraines What Are The Risk Factors

Its difficult to predict who may get a migraine and who may not, but there are risk factors that may make you more vulnerable. These risk factors include:

  • Genetics: Up to 80% of people who get migraine headaches have a first-degree relative with the disease.
  • Gender. Migraine headaches happen to women more than men, especially women between the ages of 15 and 55. Its likely more common in women because of the influence of hormones.
  • Stress level. You may get migraines more often if youre high-stress. Stress can trigger a migraine.
  • Smoking.

What You Need To Know About The Excedrin Migraine Production Halt

  • Baton Rouge General

Migraine sufferers may have to find an alternative over-the-counter treatment for Excedrin Migraine because it has been discontinued until further notice. Both caplet and gel tablets of Excedrin Extra Strength and Excedrin Migraine will be temporarily unavailable as the company, GlaxoSmithKline, works to resolve an inconsistency in how the ingredients are weighed. The manufacturer stated that this production halt is a precautionary measure and there are no risks associated with the products.

According to the Migraine Research Foundation, migraines impact an estimated one in four households in the U.S. with about 90 percent of migraine sufferers having a family history of migraines. What does this temporary pause in production mean for those people? While Excedrin Migraine is the most frequently used over-the-counter drug for migraines, try looking for substitute medications with the same formula as Excedrin Migraine Excedrin Tension Headache and Excedrin PM Headache have not been affected by the production halt and are both still available. You should consult with your pharmacist to find temporary alternatives.

You May Like: Does Motrin Help With Headaches

What Can You Take With Excedrin Migraine

Be sure to talk with your doctor before taking Excedrin Migraine if you use any of the following medications: blood thinners such as warfarin, rivaroxaban , and apixaban . nonsteroidal anti-inflammatory drugs such as ibuprofen, naproxen, 81-mg or 325-mg aspirin, enteric-coated aspirin, and celecoxib.

Is Excedrin Being Taken Off The Market

Making Meaningful Moments

Has Excedrin extra strength been discontinued? We have not discontinued any Excedrin products, including Excedrin Extra Strength. While our large count bottles arent available right now, our 24 count bottles are available for sale and safe to use as directed. Please call us directly at 1-800-468-7746 for more info.

Read Also: A Lot Of Headaches During Pregnancy

Excedrin Migraine Caplets Or Geltabs

Active ingredients: Acetaminophen 250 mg + Caffeine 65 mg + Aspirin 250 mg

Inactive Ingredients: benzoic acid, carnauba wax, FD& C blue #1, hydroxypropylcellulose, hypromellose, light mineral oil, microcrystalline cellulose, polysorbate 20, povidone, propylene glycol, simethicone emulsion, sorbitan monolaurate, stearic acid, titanium dioxide

Excedrin migraine Migraine uses:

Excedrin migraine Migraine Directions of Use:

  • Do not use more than directed. If symptoms persist or worsen, ask your doctor
  • Drink a full glass of water with each dose
  • Adults: Take 2 caplets with a glass of water. Do not take more than 2 caplets in 24 hours, unless directed by a doctor.
  • Under 18 years of age: Ask a doctor

Keep out of reach of children.

In case of overdose, get medical help or contact a Poison Control Center right away. Quick medical attention is critical for adults as well as for children even if you do not notice any signs or symptoms.

Other information:

  • store at at room temperature 20°-25°C
  • close cap tightly after use
  • read all product information before using. Keep box for important information

Excedrin-Migraine Warnings

Reyes syndrome

Children and teenagers who have or are recovering from chicken pox or flu-like symptoms should not use this product. When using this product, if changes in behavior with nausea and vomiting occur, consult a doctor because these symptoms could be an early sign of Reyes syndrome, a rare but serious illness.

Medication overuse headache warning

Allergy alert

What Are The Four Stages Or Phases Of A Migraine Whats The Timeline

The four stages in chronological order are the prodrome , aura, headache and postdrome. About 30% of people experience symptoms before their headache starts.

The phases are:

  • Prodrome: The first stage lasts a few hours, or it can last days. You may or may not experience it as it may not happen every time. Some know it as the preheadache or premonitory phase.
  • Aura: The aura phase can last as long as 60 minutes or as little as five. Most people dont experience an aura, and some have both the aura and the headache at the same time.
  • Headache: About four hours to 72 hours is how long the headache lasts. The word ache doesnt do the pain justice because sometimes its mild, but usually, its described as drilling, throbbing or you may feel the sensation of an icepick in your head. Typically it starts on one side of your head and then spreads to the other side.
  • Postdrome: The postdrome stage goes on for a day or two. Its often called a migraine hangover and 80% of those who have migraines experience it.
  • It can take about eight to 72 hours to go through the four stages.

    Don’t Miss: Nortriptyline Migraines Side Effects

    Re: Why Does Excedrin Migraine Provide An Energy Boost Euphoric Mood Lift And Control Frequency Of Bathroom Trips I Would Like Assistance Finding A Substitute For Excedrin Migraine My Doctors Dont Know Why Excedrin Migraine Works This Way For Me I Jo

    Dr. Cooke gave you an excellent answer.

    You asked the question why do you feel “an energy boost, euphoric mood lift and control frequency of bathroom trips?”

    Since people can react differently within limits to certain drugs, you might want to create your own versions of these ingredients and then leave one of the three out for each dose and record how you feel and react. You should be able to figure out pretty quickly which of the combination is producing your individual reaction.

    More specifically each caplet of Excedrin Extra Strength, and as far as I know, Excedrin Migraine contains 250 milligrams of acetaminophen, 250 mg of aspirin, and 65 mg of caffeine.

    A standard aspirin tablet is 325 mg. A single baby aspirin contains 81 mg of aspirin. A standard acetaminophen tablet such as Tylenol contains 325 mg acetaminophen. An Extra Strength Tylenol contains 500 mg acetaminophen. A single NoDoz pill contains 200 mg caffeine. A 12-oz Coke contains 34 mg caffeine. Diet Coke and Coke Zero are slightly higher in caffeine content with about 42 mg/12 oz. Coffee varies from about 70-140 mg caffeine/8 oz cup, with the usual amount assumed to be ~95 mg caffeine/8 oz cup.

    So three baby aspirins, half of an Extra Strength Tylenol and a third of a NoDoz pill would be roughly the equivalent of one Excedrin Migraine pill.

    What Medicines Help Relieve Migraine Pain

    HOW I TREAT MY CHRONIC MIGRAINES NATURALLY | Natural Headache Migraine Treatments / Remedies

    For mild to moderate migraines, over-the-counter medicines that may help relieve migraine pain include:

    • aspirin
    • acetaminophen
    • an acetaminophen, aspirin, and caffeine combination
    • ibuprofen
    • naproxen
    • ketoprofen

    People who have more severe migraines may need to try abortive prescription medicines. A medicine called ergotamine can be effective alone or combined with other medicines. Dihydroergotamine is related to ergotamine and can be helpful. Other prescription medicines for migraines include sumatriptan, zolmitriptan, naratriptan, rizatriptan, almotriptan, eletriptan, and frovatriptan.

    If the pain wont go away, stronger pain medicine may be needed, such as a narcotic, or medicines that contain a barbiturate . These medicines can be habit-forming and should be used cautiously. Your doctor may prescribe these only if they are needed and only for a short period of time.

    Also Check: Migraine Upset Stomach Diarrhea

    Are Migraines Hereditary

    Migraines tend to run in families. As many as four out of five people with migraines have a family history. If one parent has a history of migraines, their child has a 50% chance of having them. If both parents have a history of migraines, the risk jumps to 75%. Again, up to 80% of people with migraines have a first-degree relative with the disease.

    Drug Forms And Strengths

    Imitrex comes in the forms and strengths below.

    Imitrex tablet: 25 mg, 50 mg, and 100 mg

    Imitrex tablets are available in strengths of 25 milligrams , 50 mg, and 100 mg. The tablets are taken by mouth.

    Imitrex nasal spray: 5 mg and 20 mg

    The Imitrex nasal spray comes in strengths of 5 mg and 20 mg. The nasal spray device contains a single dose that you spray into one nostril only.

    Imitrex STATdose pen: 4 mg and 6 mg

    The Imitrex STATdose pen is a reusable autoinjector pen thats used to give an injection from a single-dose prefilled syringe cartridge. Cartridges for the pen come in strengths of 4 mg and 6 mg.

    Imitrex vial: 6 mg

    The Imitrex vial is available in a strength of 6 mg. It contains a single dose of liquid solution for use with a syringe.

    Recommended Reading: Naproxen For Migraine Dosage

    How Often Can Take Excedrin Migraine

    Overstimulating the brain pathways involved in reducing pain can create a dependence on medication. These drugs include. I was giving actual migraine medicine that did not work. I have never had a regular headache. Related Drugs. As soon as I sense a migraine coming on, I take some and within 30 minutes, the symptoms go away. I have been on numerous prescription medications, and never could get my migraines to go away.

    Write Review. Excedrin Migraine is a powerful migraine medication that gets to work fast, providing effective relief from pain and other migraine symptoms. For some, it starts relieving migraine painin as little as 30 minutes. As with all medicines, Excedrin Migraine is not suitable for everyone and carries the risk of side effects some of them serious. Please click here for the full product information, and be sure to read it through carefully before taking Excedrin Migraine. You should ask your doctor or pharmacist before taking any other drug with Excedrin Migraine. The chance is higher if you take other drugs containing prescription or nonprescription NSAIDs aspirin, ibuprofen, naproxen, or others.

    What Causes A Migraine

    Making Meaningful Moments

    The cause of migraine headaches is complicated and not fully understood. When you have a headache its because specific nerves in your blood vessels send pain signals to your brain. This releases inflammatory substances into the nerves and blood vessels of your head. Its unclear why your nerves do that.

    Also Check: Acephalic Migraines

    Excedrin Migraine Side Effects

    Get emergency medical help if you have any of these signs of an allergic reaction to Excedrin Migraine:hives difficulty breathing swelling of your face, lips, tongue, or throat.

    In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking Excedrin Migraine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

    Stop using Excedrin Migraine and call your doctor at once if you have:

    • severe anxiety, agitation, confusion, panic

    • easy bruising or bleeding

    • a light-headed feeling, like you might pass out

    • if you feel very thirsty or hot, are unable to urinate, and have heavy sweating or hot and dry skin

    • symptoms of stomach bleeding – bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds

    • high potassium – slow heart rate, weak pulse, muscle weakness, tingly feeling or

    • liver problems – nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice .

    Common Excedrin Migraine side effects may include:

    What Are The Symptoms Of Sinus Headaches

    Sinus headaches are associated with a deep and constant pain in the cheekbones, forehead or bridge of the nose. The pain usually intensifies with sudden head movement or straining. The pain is usually accompanied by other sinus symptoms, such as nasal discharge, feeling of fullness in the ears, fever, and facial swelling.

    Whether your headache symptoms can actually be attributed to the sinuses will need to be determined by health care professionals. If your headache is caused by a sinus blockage, such as an infection, you will likely have a fever and require a prescription medication.

    Recommended Reading: Migraine From Weather

    RELATED ARTICLES

    Popular Articles